MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 17; PROSTHESIS, HIP, SEMI-CONS, METAL/POLYMER, POROUS UNCEM

SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 17; PROSTHESIS, HIP, SEMI-CONS, METAL/POLYMER, POROUS UNCEM
Model Number 71306617
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 12/13/2010
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the doctor had to make a medical intervention due to fissure at the femur.
 
Additional Manufacturer Narrative
It was reported that during surgery the doctor had to make a medical intervention due to fissure at the femur.The affected synergy porous stem, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.It was communicated that this adverse event has been resolved, no further harm is being alleged to this patient.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Possible causes could include but are not limited to surgical technique or bone quality.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
SYN POR FEM COMP SZ 17
Common Device Name
PROSTHESIS, HIP, SEMI-CONS, METAL/POLYMER, POROUS UNCEM
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9520494
Report Number1020279-2019-04603
Device Sequence Number595482
Product Code LPH
UDI-Device Identifier03596010194510
UDI-Public03596010194510
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/10/2020
Device Model Number71306617
Device Catalogue Number71306617
Device Lot Number10GM06425
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71331858-08LM08214.; 71335758-10CM14825.; 71343600-10KM07239.; ACETABULAR LINER, # 71335758, LOT # 10CM14825.; ACETABULAR SHELL, # 71331858, LOT # 08LM08214.; OXINIUM HEAD, # 71343600, LOT # 10KM07239.; 71331858-08LM08214; 71335758-10CM14825; 71343600-10KM07239
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight77